MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. FORTIFY; FORTIFY 12MM CORE, HEIGHT 18-23MM

GLOBUS MEDICAL, INC. FORTIFY; FORTIFY 12MM CORE, HEIGHT 18-23MM
Model Number 151.050S
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device was unavailable for evaluation, no additional information is known of this issue and therefore, no determinations couldbe made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that two fortify implants were unable to expand after assembly and the surgeon had to abort the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Two fortify cores with matching lot numbers were inspected visually, with uct scanning, and found in one specimen that the expanding cylinder attached to the top endplate had rotated out of position and collided into and broke a thin member inside the core of the implant.In the second specimen, the same thin member is broken and binding the expansion gear and expanding cylinder.The expanding cylinder of the second specimen does not appear rotated out of position.It was reported that the implants were "expanded 2-3 threads for assembly".Visual inspection shows that the cores were fully expanded when assembled, which is incorrect per the technique guide that states "visually inspect the extending cylinder to confirm that the first one to two threads are visible on the superior side of the gear before assembly".The incorrect assembly technique described may have presented a situation where the internal components of the core shifted during assembly of the endplates and broke the cores.The exact circumstances surrounding this event cannot be replicated.The complaint is indeterminate.The following sections were updated for this supplemental report: b4, e1, e2, e3, g3, g6, h3, h6, h10.

Brand Name
FORTIFY
Common Device Name
FORTIFY 12MM CORE, HEIGHT 18-23MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23100891
Report Number3004142400-2025-00224
Device Sequence Number15798447
Product Code MQP
UDI-Device Identifier00889095615838
UDI-Public00889095615838
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number151.050S
Device Lot NumberGBC325AE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown